The Diabetes Forum Support Community For Diabetics Online banner

1 - 8 of 8 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter · #1 ·
Hi Everyone,

I've been a Type 2 diabetic since 1995. Started out on low doses of Glucophage. Later added Amaryl. Morning readings were getting higher >200, so Dr. added Lantus insulin once-a-day. Changed to an Endo last year and he kept me on 2000mg Glucophage XR, stopped my Lantus & Amaryl, and started me on Byetta. I took Byetta 5 for two months, then moved up to Byetta 10. Started out having the normal Byetta side affects of slight nausea and stomach discomfort, but my A1C's were running in the mid-6s with morning readings around 110. Problem started early this spring, when I started having severe nausea with occasional vomiting and bad stomach pains. After several attempts to regulate Byetta side affects, my Endo took me off Byetta last week and has started me on Victoza (along with the 2000mg Glucophage XR daily). So far I have not had any side affects, but it is not keeping my readings down. I started out at 0.6 per day and moved up to 1.2 per day three days later. Morning readings are over 200, with 3 hours after meal readings running 180-240. I really want the Victoza to work and like having no side affects, but I can't continue having readings this high. Endo wants me to wait another week before moving up to the maximum dose of 1.8, but in all the forums I've found most everyone started having good results even with the low starting 0.6 dose. Has anyone experienced my situation? Anyone with any sugestions?
 

·
Registered
Joined
·
90 Posts
WOW!

Hi there.... you sound like you have certainly been through the wringer with your meds...

WHile I can't offer any advice on the meds...can I ask about what sort of diet you are eating? MAny people on this forum find that while medication itself can assist, low carb way of eating is the true factor in bringing down the BGs...
 

·
Registered
Joined
·
2 Posts
Discussion Starter · #3 ·
WOW!

Hi there.... you sound like you have certainly been through the wringer with your meds...

WHile I can't offer any advice on the meds...can I ask about what sort of diet you are eating? MAny people on this forum find that while medication itself can assist, low carb way of eating is the true factor in bringing down the BGs...
Low carb mostly. No refined wheat flour products. Only whole grain & in moderation.
 

·
Registered
Joined
·
4,368 Posts
I would recomend that you try eliminating the whole grain products for awhile and see if they make a differnce in your bg. It made a huge difference to my bgs. I also eat low carb about 10 -15 carbs per meal. I don't eat whole grain or fruit. Once in awhile if my bgs are below 90 I will eat some sprouted grain bread. I like to keep bgs pretty low after meals, below 110-115 or so. Diabetes can be progressive and if you don't treat it aggressively it can destroy beta cells. Once that happens Insulin is your best bet.
 

·
Registered
Joined
·
24,394 Posts
Whole grains & fruit are off my menus too . . . they just can't get past my meter! :D But I eat high-fiber vegetables - celery, broccoli, cauliflower, asparagus, artichoke hearts - these have so much fiber their carb content is usually a wash.
 

·
Anti-Man Made Carbs!
Joined
·
1,891 Posts
Smaller portions, less carbs
 

·
Registered
Joined
·
930 Posts
an over simplified answer would be:

with morning readings around 110

and your BS should stop at 140 mg/dl

but you go to 240 mg/dl which would be 100 mg/dl too high

then at 5 mg/dl per carb you are eating 20 carbs too many in that meal

so eat a lot less carbs, eat more meat, fish, cheese, and low carb veggies to fill you up

very simple and some what true

using something that dropped your BS down to 80 mg/dl before you ate might help also

have you considered a bolus ( fast acting ) insulin to cover your meals?

you can buy ReliOn Humulin Regular insulin at Walmart without a prescription here in Michigan for $25 per 10 ml vial.


Hi Everyone,

I've been a Type 2 diabetic since 1995. Started out on low doses of Glucophage. Later added Amaryl. Morning readings were getting higher >200, so Dr. added Lantus insulin once-a-day. Changed to an Endo last year and he kept me on 2000mg Glucophage XR, stopped my Lantus & Amaryl, and started me on Byetta. I took Byetta 5 for two months, then moved up to Byetta 10. Started out having the normal Byetta side affects of slight nausea and stomach discomfort, but my A1C's were running in the mid-6s with morning readings around 110. Problem started early this spring, when I started having severe nausea with occasional vomiting and bad stomach pains. After several attempts to regulate Byetta side affects, my Endo took me off Byetta last week and has started me on Victoza (along with the 2000mg Glucophage XR daily). So far I have not had any side affects, but it is not keeping my readings down. I started out at 0.6 per day and moved up to 1.2 per day three days later. Morning readings are over 200, with 3 hours after meal readings running 180-240. I really want the Victoza to work and like having no side affects, but I can't continue having readings this high. Endo wants me to wait another week before moving up to the maximum dose of 1.8, but in all the forums I've found most everyone started having good results even with the low starting 0.6 dose. Has anyone experienced my situation? Anyone with any sugestions?
 

·
Registered
Joined
·
710 Posts
It seems as though you might consider dropping the other meds and going with full-on insulin therapy (basal and bolus). That will allow you to specifically target your problems. Have you discussed this with your Endo?

Jen
 
1 - 8 of 8 Posts
Top